Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS North Platte, NE

May 25, 2015Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2015, 2:44 PM CDT for Boyd County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2015, 2:44 PM CDT (19:44 UTC)
Expired
May 25, 2015, 3:12 PM CDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 160 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:47 PM CDTHAIL 1Lynch, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS53 KLBF 251944
SVRLBF
NEC015-252030-
/O.NEW.KLBF.SV.W.0037.150525T1944Z-150525T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 330 PM CDT

* AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNCH...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONOWI AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4278 9842 4277 9847 4283 9855 4293 9840
      4292 9836 4288 9830 4277 9830
TIME...MOT...LOC 1944Z 234DEG 20KT 4281 9843

HAIL...1.00IN
WIND...60MPH

$$

SPRINGER
1 follow-up statement
842 
WWUS53 KLBF 252012
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM MDT MON MAY 25 2015

NEC015-252022-
/O.CAN.KLBF.SV.W.0037.000000T0000Z-150525T2030Z/
BOYD NE-
312 PM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM. OTHER THUNDERSTORMS CONTINUE IN NORTH CENTRAL NEBRASKA 
THAT COULD INTENSIFY.

LAT...LON 4278 9842 4277 9847 4283 9855 4293 9840
      4292 9836 4288 9830 4277 9830
TIME...MOT...LOC 2012Z 234DEG 20KT 4290 9826

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:32 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 25, 11:32 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1132 AM CDT MON MAY 25 2015

.UPDATE...
ISSUED AT 1130 AM CDT MON MAY 25 2015

BASED ON THE SHOWERS AND THUNDERSTORMS PERSISTING IN NORTHERN
NEBRASKA...WE HAVE UPDATED THE FORECASTS FOR HIGHER PROBABILITY IN
THOSE ZONES.

UPDATE ISSUED AT 708 AM CDT MON MAY 25 2015

FOG HAS STEADILY EXPANDED WEST WITH VISIBILITIES DOWN TO A 1/4
MILE FROM ONEILL TO SOUTH OF VALENTINE. A DENSE FOG ADVISORY IS IN
EFFECT UNTIL 10 AM CDT FOR THE NORTH CENTRAL.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM CDT MON MAY 25 2015

FORECAST CHALLENGE IS POPS. MODELS ARE IN GOOD AGREEMENT THAT THE
CLOSED UPPER LOW WILL DIVIDE AND BECOME AN OPEN WAVE TO LIFT OUT
THROUGH TONIGHT. WHILE MODELS ARE IN AGREEMENT HERE...EACH CREATE
DISTINCTIVE DIFFERENCE QPF PROJECTIONS IN THE NEAR TERM. THE
EVENTUAL EVOLUTION OF THE CLOSED LOW WILL INFLUENCE CONVECTION
TONIGHT WHERE HIGHER POPS GENERALLY MAINTAINED ACROSS THE NORTH.
TODAY TEMPERATURES WILL TREND UPWARDS WITH HIGH TEMPERATURES IN THE
60S TO LOWER 70S. AS THE UPPER LOW TRACKS NORTHEAST ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THEN OVERNIGHT AS
BUILDING HEIGHTS PERSUE IN THE WEST SOME CLEARING TAKES PLACE ACROSS
THE WEST. TONIGHT COOLEST READINGS ACROSS THE WEST RANGING FROM THE
LOWER 40S IN THE EASTERN PANHANDLE TO MIDDLE 50S NORTH CENTRAL.

THE NORTH PLATTE...SOUTH PLATTE AND PLATTE RIVERS REMAIN HIGH WITH
THE ADDITIONAL RAINS SUNDAY TO MAINTAIN HIGHER FLOWS. SEE THE LATEST
RIVER AND FLOOD STATEMENTS FOR MORE DETAILS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 335 AM CDT MON MAY 25 2015

AN UPPER LEVEL RIDGE AXIS OVER WILL BE POSITIONED OVER THE EASTERN
ROCKIES AND INTO THE HIGH PLAINS AT THE START OF THE LONG TERM
PERIOD ON TUESDAY. EXPECTING QUIETER WEATHER CONDITIONS AS
COMPARED TO MONDAY AS AN AREA OF SFC HIGH PRESSURE MOVES INTO THE
DAKOTAS AND SOUTHWARD INTO CENTRAL NEBRASKA. SOUTHERLY FLOW
GRADUALLY RETURNS TO WESTERN NEBRASKA LATE IN THE DAY. MODELS
CONTINUE TO SHOW ISOLATED STORMS DEVELOPING WEST OF THE CWA DURING
THE LATE AFTERNOON AND EVENING AND AS LOW LEVEL MOISTURE IS ADVECTED
INTO THE PANHANDLE. NOT TERRIBLY CONFIDENT IN THIS OUTCOME GIVEN THE
LACK OF UPPER LEVEL FORCING AND A WELL DEFINED SURFACE BOUNDARY TO
SERVE AS A FOCUS FOR CONVECTIVE INITIATION...BUT KEPT SLIGHT POPS
RUNNING FOR THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA GIVEN RUN
TO RUN PERSISTENCE IN THE MODELS.

UPPER LEVEL HEIGHT FALLS COMMENCE WEDNESDAY AS A TROUGH BEGINS TO
DIG SOUTHEAST OVER THE WESTERN CONUS. INCREASING DPVA ALOFT WILL
PROMOTE A DEEPENING LEE SIDE TROUGH OVER EASTERN COLORADO AND
WYOMING...AND INCREASING SOUTHERLY FLOW OVER MOST OF THE PLAINS.
STORMS BEGIN TO DEVELOP BY MID TO LATE AFTERNOON THE CAP WEAKENS IN
THE VICINITY OF THE AFOREMENTIONED LEE SIDE TROUGH. A FEW SEVERE
STORMS WILL BE POSSIBLE AS THE STORMS PUSH EAST GIVEN SURFACE BASED
CAPE VALUES AROUND 1500-2000 J/KG AND STEEP LAPSE RATES. HOWEVER
ADEQUATE DEEP LAYER SHEAR IS LACKING IN THE PRESENCE OF WEAK UPPER
LEVEL FLOW. STRENGTHENING UPPER LEVEL JET AFTER DARK WILL HELP KEEP
THUNDERSTORMS GOING AS THEY PUSH EAST INTO CENTRAL NEBRASKA
OVERNIGHT.

PRECIPITATION CHANCES INCREASE LATE IN THE WEEK AS THE WEST COAST
TROUGH SLOWLY MOVES THROUGH THE CENTRAL ROCKIES AND INTO THE PLAINS
BY THE WEEKEND. DEEP MOISTURE TRANSPORT FROM THE GULF ALONG WITH
UPPER LEVEL MOISTURE OFF THE EASTERN PACIFIC WILL PUSH PWAT VALUES
CLOSE TO 1.25 INCHES...AND POSSIBLY HIGHER...OVER WESTERN AND NORTH
CENTRAL NEBRASKA SO LOCALLY HEAVY RAINFALL WILL LIKELY BE A THREAT.
MODELS DIVERGE CONSIDERABLY ON THEIR THOUGHTS FOR THE WEEKEND.
EC/GEM SHOVE A COLD FRONT THROUGH THE AREA AND PUSHES IT WELL TO OUR
SOUTH...ADVECTING IN DRY CONDITIONS IN IT/S WAKE FOR SATURDAY AND
SUNDAY. THE GFS ALSO BRINGS THE COLD FRONT THROUGH BUT STALLS IT OUT
JUST TO OUR SOUTH...WHICH WOULD MEAN MORE PRECIPITATION CHANCES FOR
THE AREA OVER THE WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 630 AM CDT MON MAY 25 2015

CEILING WILL LOWER FROM THE SOUTH TO NORTH WHERE LOWER IFR CEILING
ARE FORECAST AT THE KVTN TERMINAL. FURTHER SOUTH DRIER AIR IN THE
MID LAYERS WILL BRING ABOUT IMPROVING CEILINGS THROUGH THE DAY.
MODELS ARE IN GOOD AGREEMENT WITH UPPER LOW TO MOVE NORTHEAST THAT
WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDESTORMS IN THE
AFTERNOON AT BOTH TERMINALS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SPRINGER
SHORT TERM...KECK
LONG TERM...MARTIN
AVIATION...KECK
Hazardous weather outlook, May 25, 5:02 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 AM CDT MON MAY 25 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-261015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
502 AM CDT MON MAY 25 2015 /402 AM MDT MON MAY 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARILY THREAT...HOWEVER A FEW STORMS MAY
BE STRONG WITH SMALL HAIL.

THE ADDITIONAL RAINFALL INTO THE NORTH PLATTE AND SOUTH PLATTE
RIVER BASINS WILL KEEP HIGH FLOWS ON AREA RIVERS. REFER TO THE
LATEST RIVER OR FLOOD STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR THUNDERSTORMS REMAINS DAILY THROUGH SATURDAY. NO
WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

In the hours before

Local storm report, May 25, 12:15 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HEAVY RAIN       BASSETT                 42.58N 99.54W
05/25/2015  M0.83 INCH       ROCK               NE   CO-OP OBSERVER

            0.83 INCHES OF RAIN WITHIN 2 HOURS.

&&

JGOMEZ
Local storm report, May 25, 1:00 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HEAVY RAIN       2 S RUSHVILLE           42.68N 102.47W
05/25/2015  E1.80 INCH       SHERIDAN           NE   PUBLIC

            1.8 INCHES OF RAINFALL SINCE 3AM SUNDAY VIA FACEBOOK.

&&

JGOMEZ
Special weather statement, May 25, 2:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM GMT MON MAY 25 2015

NEZ007-010-251945-
BOYD NE-HOLT NE-
204 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND SOUTHERN BOYD
COUNTIES UNTIL 245 PM CDT...

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BRISTOW...OR 11 MILES SOUTH OF
SPENCER...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  BRISTOW...
  LYNCH...
  PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  ANNCAR...
  SPENCER DAM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MASEK
Local storm report, May 25, 2:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       VALENTINE               42.87N 100.55W
05/25/2015  M1.25 INCH       CHERRY             NE   TRAINED SPOTTER

            FELL IN ABOUT 1.5 HOURS

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:27 PM CDTSevere Thunderstorm WarningLBFChase22 min
May 24, 7:43 PM CDTSevere Thunderstorm WarningLBFChase47 min
May 24, 9:26 PM CDTAreal Flood AdvisoryLBFChase6 hr
May 24, 10:34 PM CDTAreal Flood AdvisoryLBFKeith6 hr
May 25, 7:00 AM CDTDense Fog AdvisoryLBFBlaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more2 hr
May 25, 11:05 AM CDTRiver Flood WarningLBFLincoln7 days
May 25, 11:28 AM CDTRiver Flood WarningLBFGarden10 days
May 25, 11:28 AM CDTRiver Flood WarningLBFGarden, Keith39 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.